| Catalog Number |
4350XL |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Fever (1858); Unspecified Infection (1930)
| Date of Event |
06/22/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a single section lap-appendectomy on (b)(6) 2024 and an absorbable adhesion barrier was used.The central center was ligated with two endoloops.After dissecting and excision with scissors.The wound was then closed with an absorbable adhesion barrier applied.Infection occurred postoperatively.No sample will be returned.Additional information has been requested.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.The diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? other relevant patient history/concomitant medications? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.If applicable, how much and what type of drainage is present in this wound? please describe any medical or surgical intervention performed including medication name and results.What is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? 4350xl lot number? ez10g lot number? d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following response was provided: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure 76 years, male, 70kg, bmi: 25.7 the diagnosis and indication for the index surgical procedure? laparoscopic appendectomy.Were any concomitant procedures performed? no.Other relevant patient history/concomitant medications? unk.Please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Fever.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? unk.Were cultures performed? if so, please provide the results.Unk.If applicable, how much and what type of drainage is present in this wound? unk.Please describe any medical or surgical intervention performed including medication name and results.Aspiration.What is the physician¿s opinion as to the etiology of or contributing factors to this event? diabetes and history of kidney disease.What is the patient's current status? recovered.Product lot number? unk.